Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 8, NWS Corpus Christi, TX

July 25, 2020Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 25, 2020, 12:37 PM CDT for Refugio County, San Patricio County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2020, 12:37 PM CDT (17:37 UTC)
Expired
Jul 25, 2020, 1:00 PM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 12:50 PM CDTTORNADO6 Ssw Woodsboro, TXTORNADO REPORTED BETWEEN SINTON AND REFUGIO. LOCATION ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
757 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

098 
WFUS54 KCRP 251737
TORCRP
TXC391-409-251800-
/O.NEW.KCRP.TO.W.0008.200725T1737Z-200725T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1237 PM CDT Sat Jul 25 2020

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  North central San Patricio County in south central Texas...
  Southwestern Refugio County in south central Texas...

* Until 100 PM CDT.
    
* At 1237 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Bonnie View, or 7 miles southeast of
  Refugio, moving west at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Woodsboro and Bonnie View around 1250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2819 9713 2804 9744 2822 9750 2826 9747
      2827 9715
TIME...MOT...LOC 1737Z 078DEG 32KT 2822 9721 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 25, 10:20 AM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 25, 10:20 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1020 AM CDT Sat Jul 25 2020

.DISCUSSION...

No major updates were made to the forecast. Hurricane Hanna is now
a category 1 storm located approximately 85 miles southeast of
Corpus Christi. Winds are 70 knots gusting to 85 knots. Conditions
will continue to deteriorate through the afternoon and evening,
with winds to hurricane force possible as the storm makes
landfall near Baffin Bay. Tropical storm force winds are expected
to continue through tonight. Heavy rainfall could lead to flash
flooding, especially in low-lying or poorly-draining areas, urban
locations, and small streams and creeks.

Storm surge of 3 to 5 feet expected for the
warned area, with locally higher amounts. Bob Hall Pier has
already measured almost 6 ft MSL (4.5 ft MHHW). As well as storm
surge, we have a high risk of life-threatening rip currents today.

&&

.PREV DISCUSSION... /Issued 710 AM CDT Sat Jul 25 2020/

DISCUSSION...

See 12z TAF discussion below.

AVIATION...

Weather conditions will continue to deteriorate at area terminals
today due to Hanna's approach and eventual landfall along the
mid/south TX coast. Will indicate tropical storm force winds at
CRP and ALI airports given the forecast track of Hanna to the
south of these areas. However, gusts to hurricane force are still
possible! Expect widespread showers and thunderstorms with heavy
rainfall to spread in from the coast which will reduce
visitibilities to IFR conditions. Expect heavy rain to continue
along the coast through the night with improving conditions across
the northeast Coastal Bend Tonight.

PREV DISCUSSION... /Issued 611 AM CDT Sat Jul 25 2020/

SHORT TERM (Today and Tonight)...

Tropical Storm Hanna continues to approach the CRP MSA early this
morning. Convection on the west and north sides have increased quite
a bit overnight. Satellite representation has also been very
impressive overnight with bubbling convection around the center of
circulation. Hurricane models (HWRF and HMON specifically) continue
to be very aggressive with intensifying the system as it moves
toward the coast this morning. These two models are significantly
higher than all other guidance out there.  Track guidance has become
fairly well in agreement with variations of only about a county.
Current forecast cone indicates landfall potential between Corpus
Christi and Port Mansfield with timing generally expected this
afternoon.

Rainfall continues to be a major concern across much of South Texas.
Southeastern areas near where the storm moves inland are expected to
see 5 to 10 inches. With increasing convection to the north of the
storm center, we will still see 3 to 5 inches over the northern
Coastal Bend and 2 to 4 inches as you go north and west.

Moderate coastal flooding is expected across the Middle Texas coast
as the storm moves in with Storm Surge warnings in place.

Once the storm moves inland it will gradually dissipate but at least
Tropical storm force winds will likely reach well inland before it
weakens to a depression Sunday.

LONG TERM...

The same high pressure ridge that is Steering Hanna into South and
Deep South Texas will continue to steer moisture and unsettled
weather into South Texas through early in the week. High end chance
PoPs continue through Wednesday before decreasing late week as the
ridge shifts eastward and mid-level troughing deepens through the
central part of the country.

Temperatures through the first part of the period will be below
normal due to TS Hanna, and the increased moisture...then warm back
to near normal by late in the week.

MARINE...

Convection on the western side of TS Hanna has increase
through the Middle Texas Coastal waters overnight as the storm
approaches the CRP MSA. Hanna will progress west or west
southwestward through the area this morning with a landfall expected
this afternoon. Tropical storm to hurricane force winds are expected
throughout the area with very high seas. Wave heights at the 19 buoy
north of the area have already surpassed 20 feet this morning.
Expect wave heights of 15 to 20 feet area wide today.  Torrential
downpours will occur, especially in rain bands and eventually any
potential eyewall of the storm.

Rain chances continue through the middle of the week as unsettled
weather persists.  Winds will decrease to moderate levels by Monday
and persist at light to moderate levels through the end of the
period. Rain chances decrease late in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  79  84  76  87  / 100 100  80  60  50
Victoria          85  77  85  75  89  /  90  80  80  50  70
Laredo            93  76  83  76  88  /  80  90  80  50  70
Alice             83  77  83  75  89  / 100 100  70  50  60
Rockport          83  80  84  79  85  / 100  90  80  70  60
Cotulla           93  77  87  75  90  /  70  70  80  40  60
Kingsville        83  78  83  76  88  / 100 100  80  60  50
Navy Corpus       83  80  84  79  86  / 100 100  80  60  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas Islands...
     Coastal Aransas...Coastal Kleberg...Coastal Nueces...
     Coastal Refugio...Coastal San Patricio...Inland Kleberg...
     Inland Nueces...Inland San Patricio...Jim Wells...Kleberg
     Islands...Nueces Islands.

     Flash Flood Watch through Sunday evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     Tropical Storm Warning For the following zones: Bee...Calhoun
     Islands...Coastal Calhoun...Duval...Goliad...Inland
     Calhoun...Inland Refugio...Live Oak...Victoria.

GM...Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Bays and Waterways from
     Port Aransas to Port O'Connor...Coastal waters from Baffin
     Bay to Port Aransas out 20 NM...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

&&

LS/77...SHORT TERM
Hazardous weather outlook, Jul 25, 5:59 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
559 AM CDT Sat Jul 25 2020

TXZ229>234-239>247-342>347-442-443-447-261100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
559 AM CDT Sat Jul 25 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Storm Surge Warning remains in effect today through Sunday
afternoon with 3 to 5 ft inundation expected for most coastal
areas, including the bays, waterways, and the islands.

A Hurricane Warning remains in effect across the much of the
coastal counties as well into portions of the eastern Brush
Country through Sunday afternoon.

A Tropical Storm Warning remains in effect for much of the rest of
South Texas through early Sunday morning.

A Flash Flood Watch is in effect for much of South Texas today
through Sunday afternoon.

A High Risk of Dangerous Rip Currents are expected today and
tonight along Gulf-facing beaches.

Scattered to numerous thunderstorms are expected today and
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Storm Surge Warning remains in effect today through Sunday
afternoon with 3 to 5 ft inundation expected for most coastal
areas, including the bays, waterways, and the islands.

A Hurricane Warning remains in effect across the much of the
coastal counties as well into portions of the eastern Brush
Country through Sunday afternoon.

A Tropical Storm Warning remains in effect for much of the rest of
South Texas through early Sunday morning.

A Flash Flood Watch is in effect for much of South Texas today
through Sunday afternoon.

A High Risk of Dangerous rip currents along Gulf facing Beaches
may continue into Sunday.

Scattered to numerous thunderstorms are expected daily through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-261100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
559 AM CDT Sat Jul 25 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Hurricane Warning remains in effect for all of the Middle Texas
Coastal Waters.

Scattered to numerous thunderstorms will occur today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Hurricane Warning is in effect for all of the Middle Texas
Coastal Waters through Sunday afternoon.

Scattered to numerous thunderstorms are expected daily through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jul 25, 10:43 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1043 AM CDT SAT JUL 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     STORM SURGE      2 WSW CC NAS            27.68N 97.31W
07/25/2020                   NUECES             TX   LAW ENFORCEMENT

            REPORTS OF FLOODING AT JFK CAUSEWAY AND OSO
            BRIDGE TURNAROUNDS.

&&

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:50 PM CDTRiver Flood WarningCRPBee48 hr
Jul 25, 3:42 PM CDTSpecial Marine WarningCRP15 min
Jul 25, 5:33 PM CDTSpecial Marine WarningCRP27 min
Jul 25, 6:04 PM CDTSpecial Marine WarningCRP26 min
Jul 25, 6:47 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio5 hr

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.